Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

April 23rd 2019
Doctor prescribed me to use epival for siezure control a long time ago and he said i'll have to take it my whole life.. It has been 6 years since i last had a siezure attack. My friends say i should stop using the medication because i dont have symtoms anymore but the side effects like hair loss, headaches, loss of apitite are there. is it ok to use it for a life time even though i am not having anymore siezure attacks??
Geneviève Duperron Pharmacist owner affiliated with Familiprix

There should be an evaluation by a neurologist and an EEG before stopping your medicine and your physician will probably taper it slowly every three months if the results are good

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Geneviève Duperron suggests meeting with your pharmacist.